Alert archive / Kansas / Wind Chill Advisories in 2012

Wind Chill Advisory 3, NWS Goodland, KS

December 25, 20126 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind chill advisory at Dec 25, 2012, 9:56 PM CST for 6 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 9:56 PM CST (03:56 UTC)
Expired
Dec 26, 2012, 10:00 AM CST
In force
12 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS43 KGLD 260356
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
856 PM MST TUE DEC 25 2012


COZ090>092-KSZ001>003-013-014-027-NEZ079>081-261200-
/O.NEW.KGLD.WC.Y.0003.121226T0400Z-121226T1600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
856 PM MST TUE DEC 25 2012 /956 PM CST TUE DEC 25 2012/

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST /10 AM CST/
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST /10 AM CST/
WEDNESDAY. 

* TIMING/DURATION...WIND CHILLS OF -15 DEGREES OR LESS CAN BE
  EXPECTED FROM THIS EVENING THROUGH MID MORNING WEDNESDAY ACROSS
  THE AFFECTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS
25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN
30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT
TAKEN.  MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE
OUTDOORS.

&&

$$

JTL
2 follow-up statements
405 
WWUS43 KGLD 261209
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
509 AM MST WED DEC 26 2012

COZ090>092-KSZ001>003-013-014-027-NEZ079>081-261600-
/O.CON.KGLD.WC.Y.0003.000000T0000Z-121226T1600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
509 AM MST WED DEC 26 2012 /609 AM CST WED DEC 26 2012/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM
CST/ THIS MORNING...

* TIMING/DURATION...WIND CHILLS OF 15 -DEGREES OR LESS CAN BE
  EXPECTED THROUGH MID MORNING ACROSS THE AFFECTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR WILL COMBINE WITH
WIND TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25
DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30
MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN.
MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS.

&&

$$
536 
WWUS43 KGLD 261601
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
901 AM MST WED DEC 26 2012


COZ090>092-KSZ001>003-013-014-027-NEZ079>081-261715-
/O.EXP.KGLD.WC.Y.0003.000000T0000Z-121226T1600Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK
901 AM MST WED DEC 26 2012 /1001 AM CST WED DEC 26 2012/

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING AND
DANGEROUS WIND CHILLS ARE NO LONGER EXPECTED. THEREFORE...THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 25, 6:08 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Dec 25, 6:08 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MST TUE DEC 25 2012

.UPDATE...
ISSUED AT 433 PM MST TUE DEC 25 2012

FLURRIES TO LIGHT SNOW WILL CONTINUE TO LINGER FOR THE NEXT HOUR
OR SO EAST OF THE COLORADO BORDER...WITH LITTLE TO NO ACCUMULATION
EXPECTED. IN ADDITION VISIBILITIES GREATER THAN A MILE CAN BE
EXPECTED IN THE LIGHT SNOW.  AS A RESULT THE WINTER WEATHER
ADVISORY WILL BE CANCELED EARLY.

UPDATE ISSUED AT 354 PM MST TUE DEC 25 2012

MADE SOME ADJUSTMENTS TO THE FORECAST THROUGH THE EVENING. OVER
THE LAST HALF HOUR OR SO RADAR ACTIVITY HAS BEGUN TO DIMINISH. WAS
THINKING OF PROLONGING THE SNOW CHANCES UNTIL MID EVENING...BUT
WITH CURRENT TREND IN MIND HAVE OPTED TO ONLY EXTEND THE CHANCES
INTO THE EARLY EVENING...WITH THE SNOW ENDING OVER THE SOUTHEAST
PART OF THE AREA LAST. MAY LET THE ADVISORY RIDE OUT TO EXPIRATION
TIME SINCE THERE IS STILL SOME INSTABILITY TO WORK WITH IF THE LIFT
DOES INTENSIFY IN THE NEXT HOUR.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 112 PM MST TUE DEC 25 2012

SNOW HAS RE INTENSIFIED A BIT ACROSS SOUTHERN CWA...LIKELY IN
RESPONSE TO SHORT WAVE TROUGH MOVING INTO THE PANHANDLE OF
NEBRASKA BEHIND EARLIER SYSTEM. THINK THIS WILL BE SHORT LIVED AND
CHANCE FOR MEASURABLE SNOW WILL CONTINUE TO DECLINE THROUGH THE
REST OF THE AFTERNOON AS SNOW TAPERS OFF TO FLURRIES. FOR THE MOST
PART CURRENT ADVISORY IS ON TRACK FOR THE MOST PART WITH A FEW
LOCATIONS REPORTING SNOW TOTALS IN EXCESS OF 3 INCHES ALTHOUGH MAY
REMOVE SOME OF THE NORTH EASTERN COUNTIES BEFORE ADVISORY EXPIRES.

WITH STRONG SUBSIDENCE DEVELOPING BEHIND NEXT SHORT WAVE
TROUGH...THINK CLOUDS WILL BREAK UP FOR AT LEAST A FEW HOURS
TONIGHT. IF THIS OCCURS...WITH TEMPERATURES ALREADY ONLY AROUND 10
COULD SEE TEMPS DROP SEVERAL DEGREES BELOW ZERO WITH FRESH SNOW
COVER. THESE COLD TEMPS WOULD PRODUCE DANGEROUS WIND CHILLS
TONIGHT EVEN WITH WINDS REMAINING WEAK. CONSIDERED ISSUING A WIND
CHILL ADVISORY...BUT WANT TO WAIT UNTIL ORIGINAL ADVISORY ENDS.

ALSO WITH LOW T-TD SPREAD CURRENTLY AND POTENTIAL FOR STRONG
RADIATIONAL COOLING MAY SEE SOME FOG DEVELOP TONIGHT. NOT STRONGLY
CONFIDENT IN THIS OCCURRING...BUT CERTAINLY POSSIBLE GIVEN THE
PATTERN. IF FOG DEVELOPS...WILL LIKELY OCCUR WITH FLURRIES AS
DENDRITIC GROWTH ZONE WILL BE NEAR SFC IN FOG BEARING LAYER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 132 PM MST TUE DEC 25 2012

WEDNESDAY-THURSDAY...CLOUDY SKIES AND SNOW PACK WILL COMPLICATE TEMP
FORECAST WITH VERY COLD AIR MASS ENTRENCHED OVER THE TRI STATE
REGION. WITH LIMITED WARMING BOTH WEDNESDAY AND THURSDAY WE WILL
LIKELY REMAIN IN THE TEENS FOR MOST LOCATIONS. THE NEXT UPPER
LEVEL TROUGH...WHICH IS CURRENTLY OVER THE PACIFIC
NORTHWEST...WILL MOVE TOWARDS THE INTER-MOUNTAIN WEST BY WEDNESDAY
AFTERNOON WITH A CLOSED H5/H7 CENTER DEVELOPING OVER WYOMING. THIS
CENTER WILL TRACK ACROSS THE NORTHERN PART OF NEBRASKA WEDNESDAY
NIGHT AND THURSDAY. MODELS CONTINUE TO ADVERTISE WEAK FORCING
EXTENDING SOUTH ALONG THE LARGER TROUGH AXIS ACROSS OUR CWA
WEDNESDAY NIGHT AND THURSDAY. DUE TO THE TRACK I LIMITED THE
HIGHEST POPS TO THE NORTHERN PART OF OUR CWA...AND EXTENDED 20/30
POPS FURTHER SOUTH TO COVER MOST OF MY CWA. MOISTURE APPEARS TO BE
LIMITED...SO I AM NOT ANTICIPATING LARGE SNOW ACCUMULATIONS. AT
THE SAME TIME...DUE TO THE COLD NATURE OF THE AIR MASS OVER OUR CWA
RATIOS WILL LIKELY BE VERY HIGH...SO I COULDNT RULE OUT AROUND ONE
INCH OF SNOW ACCUMULATION GENERALLY ALONG AND NORTH OF THE KS/NE
BORDER. ANY SNOW SHOULD COME TO AN END THURSDAY AFTERNOON AS THIS
SYSTEM SHIFTS EAST AND STABLE AIR MOVES BACK OVER THE CWA.

SHORTWAVE RIDGING IS EXPECTED OVER THE CWA FRIDAY WITH A SPLIT FLOW
PATTERN OVER THE CENTRAL US OVER THE WEEKEND AS A LARGE SCALE TROUGH
IS ADVERTISED TO DEVELOP ACROSS THE WESTERN US. THIS SHOULD RESULT
IN PERSISTENT DRY CONDITIONS THROUGH THE WEEKEND...AND A GRADUAL
MODERATION IN TEMPERATURES OVER OUR AREA. HIGHS ARE CURRENTLY
FORECAST TO BE IN THE 20S ON FRIDAY AND 30S OVER THE WEEKEND. MODELS
ARE SHOWING VERY LITTLE CONSISTENCY REGARDING THE EVOLUTION AND
TRACK OF THIS WESTERN TROUGHS CLOSED CENTER...SO I HAVE LITTLE
CONFIDENT ABOUT HOW THINGS WILL EVOLVE BY EARLY NEXT WEEK FOR OUR
CWA. I KEPT CONSENSUS MODEL FORECAST IN PLACE MONDAY AND TUESDAY
WHICH MATCHES PERSISTENCE WITH DRY CONDITIONS AND BELOW NORMAL
TEMPERATURES CONTINUING.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 450 PM MST TUE DEC 25 2012

VFR TO IFR CONDITIONS ARE EXPECTED AT GLD AND MCK THROUGH THE TAF
PERIOD. SNOW TAPERED OFF LATE THIS AFTERNOON LEADING TO IMPROVED
VISIBILITY AT BOTH SITES. WITH A CLEARING SKY AND A SNOW COVERED
GROUND THERE IS A CHANCE FOR FOG DEVELOPMENT THIS EVENING...WHICH
COULD LEAD TO IFR CONDITIONS. AT THIS POINT AM NOT ESPECIALLY
CONFIDENT IN FOG DEVELOPMENT BASED ON CURRENT GUIDANCE BUT BELIEVE
THERE IS ENOUGH OF A THREAT TO WARRANT INCLUSION IN TAFS AT BOTH
SITES. ANY FOG THAT DEVELOPS SHOULD LIFT BY LATE MORNING...THOUGH
MVFR CEILINGS MAY PERSIST AT GLD FOR MOST OF THE DAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...JRM
LONG TERM...DR
AVIATION...JJM
Hazardous weather outlook, Dec 25, 5:43 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MST TUE DEC 25 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
443 PM MST TUE DEC 25 2012 /543 PM CST TUE DEC 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

TEMPERATURES WILL DROP BELOW ZERO TONIGHT. COLD TEMPERATURES
COMBINED WITH WINDS OF 5 TO 10 MPH WILL CREATE WIND CHILLS AROUND
15 DEGREES BELOW ZERO THROUGH EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JTL

In the hours before

Local storm report, Dec 25, 7:12 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     SNOW             4 E VERNON              39.93N 102.24W
12/25/2012  M2.5 INCH        YUMA               CO   CO-OP OBSERVER

0914 AM     SNOW             13 N EDSON              39.52N 101.54W
12/25/2012  M3.0 INCH        SHERMAN            KS   NWS EMPLOYEE

            LIQUID EQUIVALENT 0.17

0917 AM     SNOW             COLBY                   39.39N 101.05W
12/25/2012  E2.0 INCH        THOMAS             KS   PUBLIC

            RELAYED BY KSN FROM WEATHERWATCHER

0945 AM     SNOW             12 NNE GOODLAND         39.51N 101.62W
12/25/2012  M3.6 INCH        SHERMAN            KS   TRAINED SPOTTER

0149 PM     SNOW             1 N GOODLAND            39.36N 101.71W
12/25/2012  M3.8 INCH        SHERMAN            KS   NWS EMPLOYEE

0558 PM     SNOW             MCCOOK                  40.20N 100.62W
12/25/2012  E1.5 INCH        RED WILLOW         NE   LAW ENFORCEMENT

            REPORTED 1-2 INCHES.

0558 PM     SNOW             LEOTI                   38.48N 101.36W
12/25/2012  E0.5 INCH        WICHITA            KS   LAW ENFORCEMENT

0558 PM     SNOW             COLBY                   39.39N 101.05W
12/25/2012  E3.5 INCH        THOMAS             KS   LAW ENFORCEMENT

            REPORTED 3-4 INCHES.

0558 PM     SNOW             ATWOOD                  39.81N 101.04W
12/25/2012  E1.0 INCH        RAWLINS            KS   LAW ENFORCEMENT

0558 PM     SNOW             TRENTON                 40.17N 101.01W
12/25/2012  E3.5 INCH        HITCHCOCK          NE   LAW ENFORCEMENT

            REPORTED 3-4 INCHES.

0558 PM     SNOW             TRIBUNE                 38.47N 101.75W
12/25/2012  E1.5 INCH        GREELEY            KS   LAW ENFORCEMENT

0558 PM     SNOW             SHARON SPRINGS          38.89N 101.75W
12/25/2012  E2.0 INCH        WALLACE            KS   LAW ENFORCEMENT

0558 PM     SNOW             GOODLAND                39.35N 101.71W
12/25/2012  M4.0 INCH        SHERMAN            KS   OFFICIAL NWS OBS

0558 PM     SNOW             ST. FRANCIS             39.77N 101.80W
12/25/2012  E3.5 INCH        CHEYENNE           KS   LAW ENFORCEMENT

            REPORTED 3-4 INCHES.

0558 PM     SNOW             CHEYENNE WELLS          38.82N 102.35W
12/25/2012  E1.0 INCH        CHEYENNE           CO   LAW ENFORCEMENT

0558 PM     SNOW             BURLINGTON              39.31N 102.27W
12/25/2012  E2.0 INCH        KIT CARSON         CO   LAW ENFORCEMENT

0558 PM     SNOW             3 SE IDALIA             39.67N 102.26W
12/25/2012  E2.0 INCH        YUMA               CO   TRAINED SPOTTER

0558 PM     SNOW             9 NE IDALIA             39.79N 102.18W
12/25/2012  E2.5 INCH        YUMA               CO   TRAINED SPOTTER

            REPORTED 2-3 INCHES.

0558 PM     SNOW             2 WNW VERNON            39.94N 102.35W
12/25/2012  E4.0 INCH        YUMA               CO   TRAINED SPOTTER

0558 PM     SNOW             1 NE VERNON             39.94N 102.31W
12/25/2012  E6.0 INCH        YUMA               CO   TRAINED SPOTTER

0558 PM     SNOW             WRAY                    40.08N 102.23W
12/25/2012  M3.5 INCH        YUMA               CO   CO-OP OBSERVER

0558 PM     SNOW             YUMA                    40.12N 102.72W
12/25/2012  E3.0 INCH        YUMA               CO   LAW ENFORCEMENT

0558 PM     SNOW             HILL CITY               39.37N 99.85W
12/25/2012  E1.0 INCH        GRAHAM             KS   LAW ENFORCEMENT

0558 PM     SNOW             HOXIE                   39.36N 100.44W
12/25/2012  E0.5 INCH        SHERIDAN           KS   LAW ENFORCEMENT

0558 PM     SNOW             OBERLIN                 39.82N 100.53W
12/25/2012  E2.0 INCH        DECATUR            KS   LAW ENFORCEMENT

0558 PM     SNOW             NORTON                  39.84N 99.89W
12/25/2012  E0.0 INCH        NORTON             KS   LAW ENFORCEMENT

&&

LUNDQUIST
Local storm report, Dec 25, 8:11 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     SNOW             4 W OAKLEY              39.13N 100.93W
12/25/2012  M3.0 INCH        LOGAN              KS   CO-OP OBSERVER

&&

LUNDQUIST

Nearby

Wind Chill Advisories in Kansas, 2012Wind Chill Advisories in Nebraska, 2012Wind Chill Advisories in Colorado, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.